Alert archive / Florida / Freeze Warnings in 2017

Freeze Warning 4, NWS Tampa Bay, FL

December 9, 2017Levy County, Florida

NWS Tampa Bay, FL issued this freeze warning at Dec 9, 2017, 3:22 PM EST for Levy County, Florida. It took effect at Dec 10, 2017, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 9, 2017, 3:22 PM EST (20:22 UTC)
In effect from
Dec 10, 2017, 4:00 AM EST
Expired
Dec 10, 2017, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2017-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2017-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WWUS72 KTBW 092022
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
322 PM EST Sat Dec 9 2017

...FREEZE WARNING IN EFFECT FOR TONIGHT AND FREEZING WATCH IN
EFFECT FOR SUNDAY NIGHT FOR PORTIONS OF THE NATURE COAST...

.A cold and dry airmass will be advecting into the area tonight.
Temperatures across inland Levy county are expected to fall below
freezing for a few hours overnight. Then on Sunday night,
temperatures across the Nature Coast have the potential to fall 
below freezing for a few hours. 

FLZ239-101330-
/O.NEW.KTBW.FZ.W.0004.171210T0900Z-171210T1300Z/
/O.NEW.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
322 PM EST Sat Dec 9 2017

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Freeze Warning, which is in effect from 4 AM to 8 AM EST
Sunday. A Freeze Watch has also been issued. This Freeze Watch is
in effect from late Sunday night through Monday morning. 

* TEMPERATURE...29 to 32 degrees.

* DURATION...2 to 4 hours.

* IMPACTS...Freezing temperatures can harm vulnerable plants,
  animals, and those sensitive to cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

FLZ043-139-142-148-242-248-101330-
/O.NEW.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/
Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Citrus-
Inland Hernando-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, 
Hernando Beach, Bayport, Inverness, Brooksville, and Spring Hill
322 PM EST Sat Dec 9 2017

...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

The National Weather Service in Tampa Bay Area - Ruskin FL has
issued a Freeze Watch, which is in effect from late Sunday night
through Monday morning. 

* TEMPERATURE...29 to 32 degrees.

* DURATION...2 to 4 hours.

* IMPACTS...Freezing temperatures can harm vulnerable plants,
  animals, and those sensitive to cold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
1 follow-up statement
294 
WWUS72 KTBW 100808
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Area - Ruskin FL
308 AM EST Sun Dec 10 2017

...FREEZE WARNING REMAINS IN EFFECT THIS MORNING AND FREEZE WATCH
REMAINS IN EFFECT FOR TONIGHT FOR PORTIONS OF THE NATURE COAST...

.A cold and dry airmass is advecting into the area, with
temperatures dropping into the low 30s over the Nature Coast.
Temperatures across inland Levy County are expected to fall 
below freezing for a few hours early this morning. Then tonight, 
temperatures across the Nature Coast have the potential to fall 
below freezing for a few hours.

FLZ239-111300-
/O.CON.KTBW.FZ.W.0004.171210T0900Z-171210T1300Z/
/O.CON.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
308 AM EST Sun Dec 10 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...29 to 32 degrees.

* DURATION...2 to 4 hours.

* IMPACTS...Freezing temperatures can harm vulnerable plants, 
  animals, and those sensitive to cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

FLZ043-139-142-148-242-248-111300-
/O.CON.KTBW.FZ.A.0004.171211T0900Z-171211T1300Z/
Sumter-Coastal Levy-Coastal Citrus-Coastal Hernando-Inland Citrus-
Inland Hernando-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Crystal River, Homosassa, 
Hernando Beach, Bayport, Inverness, Brooksville, and Spring Hill
308 AM EST Sun Dec 10 2017

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...29 to 32 degrees.

* DURATION...2 to 4 hours.

* IMPACTS...Freezing temperatures can harm vulnerable plants, 
  animals, and those sensitive to cold. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Dec 9, 10:14 AM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Dec 9, 10:14 AM EST, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1014 AM EST Sat Dec 9 2017

.DISCUSSION...
Area of showers are pushing through the southern half of the
area this morning, with some Gulf-induced showers behind the
main line moving in across coastal locations in the Tampa
Bay area. Cloudiness will start to thin out some in the
afternoon, but with the cold air starting to advect in, most
locations have already seen the high for the day.
Temperatures will remain generally steady to maybe
increasing a degree or two for the rest of the day. Have
adjusted temps, pops, and sky cover to reflect the frontal
passage, and will have the update out shortly. Beyond today,
rest of forecast is on track.

&&

.AVIATION...
Mostly IFR or lower ceilings this morning, with some periods
of light rain and gusty winds generally from 320-340. The
rain will continue to gradually shift to the south and skies
slowly clear out through the late morning from north to
south, with the winds remaining gusty through the day.

&&

.MARINE...
Buoy showing winds are 20-25 kts with gusts close to 30
knots and seas offshore near 8 feet. Current forecast is on
track and will not have much change for the update. Current
SCA will remain through this evening.

&&

.Preliminary Point Temps/PoPs...
TPA  60  43  58  44 /  40   0   0   0
FMY  66  44  61  42 /  90   0   0   0
GIF  58  38  57  37 /  60   0   0   0
SRQ  63  45  58  43 /  50   0   0   0
BKV  55  35  57  34 /  40   0   0   0
SPG  61  46  59  46 /  40   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal
     Manatee-Coastal Sarasota-Pinellas.

Gulf waters...Small Craft Advisory until 10 PM EST this evening for
     Charlotte Harbor and Pine Island Sound-Coastal waters
     from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River
     FL out 20 NM-Tampa Bay waters-Waters from Bonita
     Beach to Englewood FL out 20 to 60 NM-Waters from
     Englewood to Tarpon Springs FL out 20 to 60 NM-Waters
     from Tarpon Springs to Suwannee River FL out 20 to 60
     NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...24/Hubbard
UPPER AIR...05/Carlisle
DECISION SUPPORT...69/Close
Hazardous weather outlook, Dec 9, 3:19 AM EST, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
319 AM EST Sat Dec 9 2017

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-092030-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
319 AM EST Sat Dec 9 2017

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Tonight.

...THUNDERSTORM IMPACT...
Showers and thunderstorms will continue to clear out of the area
from north to south this morning, with some showers possibly
lingering over southwest Florida through the afternoon and early
evening. Some of the stronger storms will be capable of producing
damaging wind gusts and heavy rain with localized flooding.

...EXCESSIVE COLD IMPACT...
A much colder airmass is filling into the area behind a cold front
today. Temperatures tonight will approach freezing over the
northern Nature Coast, and drop into the mid to upper 30s over
interior sections of west central and southwest Florida. Make sure
to dress in layers to protect yourself from the cold.

...RIP CURRENT IMPACT...
High surf and breezy northwest winds will produce stronger and
more frequent rip currents along area beaches today and tonight.

...MARINE IMPACTS...
Sustained wind speeds of 20 to 25 knots will create hazardous
boating conditions for small craft operators today and tonight
across the coastal waters including the Tampa Bay and Charlotte
Harbor. Seas offshore will also build to up to 9 feet. Winds and
seas will subside early on Sunday.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...EXCESSIVE COLD IMPACT...
Temperatures will approach freezing over the Nature Coast again
Monday morning with lows in the mid to upper 30s away from the
coast over much of west central and southwest Florida. For many
locations, Monday morning is expected to be slightly cooler than
Sunday morning. Make sure to dress in layers to protect yourself
from the cold.

...MARINE IMPACTS...
Another cold front late Tuesday will cause winds to increase to
around 20 to 25 knots, before conditions subside again on
Wednesday. This will create hazardous boating conditions for
small craft operators.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 8:14 PM ESTSpecial Weather StatementTBWCitrus46 min
Dec 8, 8:20 PM ESTSpecial Marine WarningTBW40 min
Dec 8, 9:15 PM ESTSpecial Weather StatementTBWHernando30 min
Dec 8, 10:00 PM ESTSevere Thunderstorm WarningTBWCitrus, Sumter15 min
Dec 8, 10:16 PM ESTSpecial Weather StatementTBWManatee29 min
Dec 8, 10:30 PM ESTSpecial Marine WarningTBW60 min
Dec 8, 11:05 PM ESTSpecial Weather StatementTBWPasco40 min
Dec 9, 12:08 AM ESTSpecial Weather StatementTBWCharlotte37 min
Dec 9, 12:28 AM ESTSpecial Marine WarningTBW32 min
Dec 9, 12:35 AM ESTSevere Thunderstorm WarningTBWHillsborough, Manatee, Sarasota25 min
Dec 9, 1:02 AM ESTSpecial Weather StatementTBWHillsborough28 min
Dec 9, 2:57 AM ESTSpecial Marine WarningTBW33 min
Dec 9, 3:15 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto30 min
Dec 9, 3:56 AM ESTSpecial Marine WarningTBW34 min
Dec 9, 3:59 AM ESTSpecial Weather StatementTBWLee46 min
Dec 9, 4:29 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota24 hr
Dec 9, 3:11 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Hillsborough, Manatee, Pasco and 1 more17 hr
Dec 9, 3:22 PM ESTFreeze WatchTBWCitrus, Hernando, Levy, Sumter23 hr

Nearby

Freeze Warnings in Florida, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.